Ask a doctor

IPL Treatment After Accutane?

I was on low dose Accutane for 7 weeks (daily for 5 weeks, 3x/week for 2weeks). My dermatologist told me I could have an IPL treatment after 3 weeks off. Is that too soon?

Doctor Answers (2)

IPL after Accutane

+3

After a full course of Accutane, my recommendation is to wait 6 months before undergoing a chemical or laser/light peel procedure. For a low-dose, incomplete course of Accutane, it really is up to the practitioner to make a judgement call. If you have a tendency to scar, I would wait longer (perhaps 3 months); if not, then 1 month may be adequate for your skin to recover.

Good luck.

San Diego Dermatologist
5.0 out of 5 stars 4 reviews

IPL and Accutane

+2

Accutane and IPL are excellent dermatologic therapeutics. Yet their concomitant or proximal use is questionable and not recommended. Early studies of using light technologies around the time (within few months) of using Accutane demonstrated some few dangerous side effects (prolonged healing and scarring).

However, more recently, several small studies with various hair removal lasers have indicated safety with Accutane. Therefore, until the rise of new satisfactory studies that guide the practitioners and patients otherwise, current advice is conservative: Avoid IPL treatment within 6 month of Accutane use.

Ultimately, it is a decision of the patient after weighting potential risks and benefits with the practitioner.

Hollywood Dermatologist
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...

Ask a Doctor

Get personalized answers from board-certified doctors. For free.